We report the case of a 65-year-old woman presenting with recurrent vomiting for 3 days. She had been previously diagnosed with an atrial septal defect and was on treatment with diuretics and digoxin for paroxysmal supraventricular tachycardia. The clinical examination was consistent with an atrial septal defect with severe pulmonary hypertension. Electrocardiography showed complete heart block with ST-segment changes suggestive of digitalis toxicity. Transthoracic echocardiography confirmed Eisenmengerisation. Serum digoxin levels were elevated. Following hospitalisation, she was diagnosed with photophobia when she persistently asked for ambient lighting to be switched off. Most interestingly, the patient kept reporting seeing little yellow men, which was how she perceived the attending doctors. Cessation of digoxin therapy led to progressive abatement of her symptoms.
All Science Journal Classification (ASJC) codes